Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/17077
Title: A sigma-coordinate three-dimensional numerical model for surface wave propagation
Authors: Lin, PZ
Li, CW 
Keywords: Sigma-coordinate transformation
Three-dimensional model
Surface wave
Issue Date: 2002
Publisher: Wiley-Blackwell
Source: International journal for numerical methods in fluids, 2002, v. 38, no. 11, p. 1045-1068 How to cite?
Journal: International Journal For Numerical Methods in Fluids 
Abstract: A three-dimensional numerical model based on the full Navier-Stokes equations (NSE) in sigma-coordinate is developed in this study. The a-coordinate transformation is first introduced to map the irregular physical domain with the wavy free surface and uneven bottom to the regular computational domain with the shape of a rectangular prism. Using the chain rule of partial differentiation, a new set of governing equations is derived in the sigma-coordinate from the original NSE defined in the Cartesian coordinate. The operator splitting method (Li and Yu, Int, J. Num. Meth. Fluids 1996; 23:485-501), which splits the solution procedure into the advection, diffusion, and propagation steps, is used to solve the modified NSE. The model is first tested for mass and energy conservation as well as mesh convergence by using an example of water sloshing in a confined tank. Excellent agreements between numerical results and analytical solutions are obtained. The model is then used to simulate two- and three-dimensional solitary waves propagating in constant depth. Very good agreements between numerical results and analytical solutions are obtained for both free surface displacements and velocities. Finally, a more realistic case of periodic wave train passing through a submerged breakwater is simulated. Comparisons between numerical results and experimental data are promising. The model is proven to be an accurate tool for consequent studies of wave-structure interaction.
URI: http://hdl.handle.net/10397/17077
ISSN: 0271-2091
DOI: 10.1002/fld.258
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

147
Last Week
0
Last month
Citations as of May 15, 2018

WEB OF SCIENCETM
Citations

138
Last Week
0
Last month
1
Citations as of May 15, 2018

Page view(s)

53
Last Week
2
Last month
Citations as of May 21, 2018

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.